Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Experiencing memory loss, abnormal behavior, lost appetite. Treatment?

My Father is 86 yrs old, at his age he already experiencing memory loss and behaving like a child. my main concern and worry is that he doesn't want to eat, he totally lost his appetite that's why he lost a lot of weight and results of his weakness. Is there any medicine we can give to my father to make him eat. Please help me Doctor, I really love to see my Father in good health. Thank you
Asked On : Wed, 3 Apr 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. Memory loss at this age is normal and getting a CT scan may show atrophic changes and maybe other organic pathology that might explain the symptoms. It is called dementia and it can be treated with many medications, among them donepezil memantine rivastigmine and galantamine are popular. However you need to consult a psychiatrist for the same and also to treat the behavioral changes that he has been experiencing.

I hope this helped and I wish you the very best. Take care!
Answered: Sun, 26 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor